Document Detail

The structural identifiability of the susceptible infected recovered model with seasonal forcing.
MedLine Citation:
PMID:  15854675     Owner:  NLM     Status:  MEDLINE    
In this paper, it is shown that the SIR epidemic model, with the force of infection subject to seasonal variation, and a proportion of either the prevalence or the incidence measured, is unidentifiable unless certain key system parameters are known, or measurable. This means that an uncountable number of different parameter vectors can, theoretically, give rise to the same idealised output data. Any subsequent parameter estimation from real data must be viewed with little confidence as a result. The approach adopted for the structural identifiability analysis utilises the existence of an infinitely differentiable transformation that connects the state trajectories corresponding to parameter vectors that give rise to identical output data. When this approach proves computationally intractable, it is possible to use the converse idea that the existence of a coordinate transformation between states for particular parameter vectors implies indistinguishability between these vectors from the corresponding model outputs.
Neil D Evans; Lisa J White; Michael J Chapman; Keith R Godfrey; Michael J Chappell
Related Documents :
17602765 - The local threshold for geographical spread of infectious diseases between farms.
19761625 - Time trends in exposure of cattle to bovine spongiform encephalopathy and cohort effect...
12370165 - Empirically calibrated model of hepatitis c virus infection in the united states.
19666725 - Quantification of horizontal transmission of salmonella enterica serovar enteritidis ba...
19535535 - A single-array preprocessing method for estimating full-resolution raw copy numbers fro...
20886075 - Spatial relationships between polychaete assemblages and environmental variables over b...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Mathematical biosciences     Volume:  194     ISSN:  0025-5564     ISO Abbreviation:  Math Biosci     Publication Date:  2005 Apr 
Date Detail:
Created Date:  2005-04-27     Completed Date:  2005-08-23     Revised Date:  2009-11-11    
Medline Journal Info:
Nlm Unique ID:  0103146     Medline TA:  Math Biosci     Country:  United States    
Other Details:
Languages:  eng     Pagination:  175-97     Citation Subset:  IM    
School of Engineering, University of Warwick, Coventry CV4 7AL, UK.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Communicable Diseases / epidemiology*
Epidemiologic Methods
Models, Theoretical*
Nonlinear Dynamics

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  A physiological model of cerebral blood flow control.
Next Document:  Turing instability in pioneer/climax species interactions.